Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 5, NWS Charleston, SC

February 17, 2008Screven County, Georgia; Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Feb 17, 2008, 11:11 PM EST for Screven County, Georgia; Allendale County, South Carolina. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 17, 2008, 11:11 PM EST (04:11 UTC)
Expired
Feb 17, 2008, 11:32 PM EST
In force
21 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 4.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 180412
SVRCHS
GAC251-SCC005-180500-
/O.NEW.KCHS.SV.W.0005.080218T0411Z-080218T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1111 PM EST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL MIDNIGHT EST

* AT 1109 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MILLETT...OR ABOUT 15 MILES WEST OF ALLENDALE...MOVING NORTHEAST AT
  45 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MARTIN...MILLETT...
  APPLETON...SEIGLING...
  SYCAMORE...FAIRFAX...
  ULMER...

ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3301 8162 3304 8156 3307 8161 3308 8161
      3316 8153 3315 8144 3311 8137 3312 8126
      3312 8119 3302 8108 3295 8126 3296 8160
TIME...MOT...LOC 0411Z 243DEG 43KT 3303 8154

$$
2 follow-up statements
000 
WWUS52 KCHS 180421
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1121 PM EST SUN FEB 17 2008

GAC251-180431-
/O.CAN.KCHS.SV.W.0005.000000T0000Z-080218T0500Z/
SCREVEN GA-
1121 PM EST SUN FEB 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SCREVEN COUNTY
HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM THAT IMPACTED NORTHERN SCREVEN COUNTY HAD 
EXITED THE COUNTY. THE SEVERE THUNDERSTORM WARNING HAS THEREFORE 
BEEN CANCELLED. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3309 8158 3316 8153 3314 8145 3311 8137
      3312 8119 3302 8108 3295 8126 3299 8146
TIME...MOT...LOC 0421Z 243DEG 43KT 3308 8141

$$

SCC005-180500-
/O.CON.KCHS.SV.W.0005.000000T0000Z-080218T0500Z/
ALLENDALE SC-
1121 PM EST SUN FEB 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
FOR NORTHERN ALLENDALE COUNTY...

AT 1117 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MARTIN...OR ABOUT 10 MILES WEST OF ALLENDALE...MOVING
NORTHEAST AT 45 MPH.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3309 8158 3316 8153 3314 8145 3311 8137
      3312 8119 3302 8108 3295 8126 3299 8146
TIME...MOT...LOC 0421Z 243DEG 43KT 3308 8141

$$
000 
WWUS52 KCHS 180432
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1132 PM EST SUN FEB 17 2008

SCC005-180442-
/O.CAN.KCHS.SV.W.0005.000000T0000Z-080218T0500Z/
ALLENDALE SC-
1132 PM EST SUN FEB 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALLENDALE COUNTY HAS
BEEN CANCELLED...

AT 1130 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

LAT...LON 3309 8158 3316 8153 3314 8145 3311 8137
      3312 8119 3302 8108 3295 8126 3299 8146
TIME...MOT...LOC 0432Z 243DEG 43KT 3314 8127

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 9:29 PM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 17, 9:29 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
929 PM EST SUN FEB 17 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND WILL
MOVE OFFSHORE MONDAY AFTERNOON. COOL HIGH PRESSURE WILL BUILD INTO
THE REGION MONDAY NIGHT AND PERSIST THROUGH MID WEEK. ANOTHER
STORM SYSTEM MAY IMPACT THE AREA BY LATE WEEK AND OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LATE SUNDAY EVENING...ORGANIZED CONVECTION WAS POISED TO ADVANCE
INTO WESTERN COUNTIES OF THE FORECAST AREA. THUNDERSTORMS HAD
REMAINED BELOW SEVERE LIMITS DURING THE LATE EVENING. AS THE
THUNDERSTORMS PUSH INTO THE GRADUALLY COOLING/ STABILIZING
ENVIRONMENT OVER THE FORECAST AREA...DO NOT EXPECT ANY SIGNIFICANT
STRENGTHENING. HOWEVER...DEWPOINTS IN THE 60S CONTINUED TO SPREAD
N/NW FROM THE GULF OF MEXICO/ATLANTIC AHEAD OF CONVECTION...WHILE
THE ENVIRONMENT REMAINED STRONGLY SHEARED...WITH 850 MB WINDS
INCREASING TO 45-50 KNOTS JUTS UPSTREAM. ALSO...SPC MESOANALYSIS
REVEALED 0-1 HELICITY VALUES EXCEEDING 200 M2/S2 SPREADING INTO
THE REGION. THUS...WILL CONTINUE TO MONITOR FOR AN ISOLATED A
DAMAGING WIND/TORNADO THREAT AS THUNDERSTORMS ADVANCE E/NE OVERNIGHT.
LIKELY TO CATEGORICAL POPS REMAIN ON TRACK...EARLIER ADJUSTED
PRECIP TIMING TO ACCOUNT FOR EARLIER ARRIVAL OF
SHOWERS/THUNDERSTORMS.

LAKE WINDS...GUSTY SOUTH WINDS WILL OCCUR ALONG THE SHORES OF LAKE
MOULTRIE OVER THE NEXT FEW HRS AS THE SEA BREEZES PUSHES THROUGH.
WINDS HAVE BEEN GUSTING NEAR 30 MPH AT TIMES AT CHS. WILL MOVE THE
START TIME OF THE LAKE WIND ADVISORY TO THE CURRENT TIME. ALTHOUGH
WINDS MAY DIMINISH A BIT AFTER SUNSET...THEY ARE EXPECTED TO RAMP
BACK UP AFTER 9-10 PM AS THE LLJ STRENGTHENS OVERHEAD. MIXING
PROFILES OVER THE OPEN LAKE WATERS ARE NOT IDEAL WITH LAKE TEMPS
IN THE MID 50S...SO THE GREATEST MIXING WILL LIKELY OCCUR ALONG
THE LAKE SHORES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
WHAT IS LEFT OF THE SQUALL LINE WILL MOVE THROUGH ALL OF SRN SC
AND SE GA MON AS A COLD FRONT MOVES STEADILY E. THE GREATEST
PROBABILITIES FOR SHOWERS/TSTMS WILL OCCUR IN THE MRNG WITH PCPN
DIMINISHING FROM W-E IN THE AFTN. FROPA WILL LIKELY NOT OCCUR
ALONG THE COAST UNTIL AFTER 2-3 PM. RAPID CLRG WILL ENSUE BEHIND
THE FRONT AS DOWNSLOPE TRAJECTORIES TAKE HOLD. THE LATEST SHORT
RANGE ENSEMBLE RUN HITS POPS QUITE HARD SO POPS WILL BE RAISED
INTO THE CATEGORICAL RANGE FOR ALL ZONES FOR THE MRNG HRS. HIGHS
WILL BE TRICKY WITH EXTENSIVE SHOWER AND TSTMS IN THE AREA...BUT
IT APPEARS THE WARMEST TEMPS /AROUND 70/ WILL BE FOUND IN THE LHW-
SAV-NBC-CHS CORRIDOR WITH COOLER TEMPS FARTHER INLAND.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH MID WEEK...WITH
SOLUTIONS THEN DIVERGING LEADING TO LOW FORECAST CONFIDENCE FOR THE
END OF THE WEEK THROUGH THE UPCOMING WEEKEND.

HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE OVER THE
REGION MONDAY NIGHT THROUGH WEDNESDAY NIGHT...RESULTING IN RAIN FREE
WEATHER ACROSS THE AREA. WILL KEEP THE FORECAST DRY THURSDAY AS THE
GFS APPEARS TO BE A FAST OUTLIER BRINGING RAINFALL BACK INTO THE
REGION WHEN COMPARED TO OTHER OPERATIONAL GUIDANCE AND THE GFS
ENSEMBLE SUITE. ALTHOUGH SOLUTIONS DIFFER SIGNIFICANTLY IN THE
THURSDAY THROUGH SUNDAY TIME FRAME...THEY ALL DO SUGGEST THAT HIGH
PRESSURE WILL BREAK DOWN THURSDAY WITH THE PATTERN THEN TURNING
UNSETTLED FOR THE END OF THE WEEK INTO THE WEEKEND AS A SERIES OF
DISTURBANCES MOVE THROUGH THE REGION. GIVEN THE LOW CONFIDENCE
FORECAST...WON/T TRY TO PIN DOWN DETAILS AT THIS TIME...AND WILL
CARRY SLIGHT CHANCE OR CHANCE POPS EACH PERIOD THURSDAY NIGHT
THROUGH SUNDAY.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL DETERIORATE TO MVFR OR LOWER AS A COLD FRONT
APPROACHES OVERNIGHT...ESPECIALLY AS SHOWERS/THUNDERSTORMS ARRIVE
AFTER 06Z. SHOWERS/THUNDERSTORMS WILL PERSIST UNTIL THE COLD FRONT
CLEARS TERMINALS AFTER 18Z MONDAY. EXPECT AMENDMENTS AS NEAR TERM
CONVECTIVE TRENDS BECOME EVIDENT. MEANWHILE...LOW LEVEL WIND SHEAR
WILL CONTINUE THROUGH THE NIGHT AT BOTH SITES.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS RETURN LATE MON THROUGH
THU. MAY ALSO SEE LOW LEVEL WIND SHEAR MON NIGHT/EARLY TUE AS
STRONG WINDS CONTINUE OFF THE SURFACE.

&&

.MARINE...
NO CHANGES TO ONGOING HAZARDS...GALE WARNING FOR AMZ374 AND SMALL
CRAFT ADVISORIES FOR ALL OTHER COASTAL WATERS. WILL CONTINUE TO
ASSESS POTENTIAL FOR GALE FORCE GUSTS ACROSS NEARSHORE WATERS
OVERNIGHT INTO MONDAY MORNING. ALSO...WITH DEWPOINTS IN THE 60S
CROSSING THE COOLER COASTAL WATERS...ADDED PATCHY FOG OVERNIGHT.
STRONG WINDS SHOULD LIMIT POTENTIAL FOR PERSISTENT DENSE MARINE
FOG.

MONDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE WILL REMAIN THE DOMINANT
WEATHER FEATURE OVER THE WATERS MONDAY NIGHT THROUGH WEDNESDAY
NIGHT. A WEAK FRONTAL BOUNDARY WILL SLIP SOUTHWARD THROUGH THE
WATERS THURSDAY...THEN STALL JUST SOUTH OF THE REGION THROUGH
FRIDAY. WINDS AND SEAS ARE EXPECTED TO DROP BELOW SMALL CRAFT
THRESHOLDS ACROSS ALL WATERS MONDAY NIGHT...WITH THE EXCEPTION OF
THE OUTER GEORGIA WATERS. SMALL CRAFT CONDITIONS ARE EXPECTED TO
RAMP BACK UP OVER PORTIONS OF THE WATERS TUESDAY AFTERNOON AND
CONTINUE INTO TUESDAY EVENING AS A SECONDARY SHOT OF COLD AIR
ADVECTION KICKS IN. CONDITIONS WILL THEN IMPROVE QUICKLY OVER THE
WATERS LATE TUESDAY NIGHT AS HIGH PRESSURE BECOMES MORE DOMINANT.
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA
WEDNESDAY THROUGH FRIDAY.

&&

.FIRE WEATHER...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION MONDAY BRINGING
MUCH DRIER AIR INTO THE REGION FOR TUESDAY. WILDFIRE DANGER WILL
INCREASE SIGNIFICANTLY TUESDAY AFTERNOON...WITH MINIMUM RH/S
EXPECTED TO DROP TO AROUND 20 PERCENT AWAY FROM THE COAST...ALONG
WITH SUSTAINED WINDS NEAR 20 MPH AND GUSTS OF 25 TO 30 MPH. THE
STRONGEST WINDS AND HIGHER CHANCES FOR CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED OVER SOUTHERN SOUTH CAROLINA...AND RED FLAG
WATCHES AND/OR WARNINGS MAY EVENTUALLY BE NEEDED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 10 PM EST MONDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST MONDAY FOR AMZ330-352-354.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST MONDAY FOR AMZ350.
     GALE WARNING UNTIL 11 AM EST MONDAY FOR AMZ374.

&&
Hazardous weather outlook, Feb 17, 8:57 PM EST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
857 PM EST SUN FEB 17 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-181000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
857 PM EST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT IS EXPECTED TO APPROACH
FROM THE WEST OVERNIGHT. AHEAD OF THE FRONT...SHOWERS AND
THUNDERSTORMS WILL ADVANCE INTO THE AREA TONIGHT...AND A FEW OF
THESE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN HAZARD WITH THESE
THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. HOWEVER...
LARGE HAIL AND ISOLATED TORNADOES MAY ALSO OCCUR. SEVERE WEATHER
MAY OCCUR ANYTIME AFTER 10 PM WEST OF A LINE FROM REIDSVILLE...TO
HAMPTON...TO WALTERBORO...AND AFTER 1 AM BETWEEN THAT LINE AND
COASTAL COUNTIES.

BECAUSE THE RISK FOR SEVERE WEATHER WILL CONTINUE OVERNIGHT...
PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD MAKE SURE THE ALARM FEATURE ON THEIR NOAA WEATHER RADIO ALL
HAZARDS DEVICE IS SET TO THE ON POSITION BEFORE GOING TO BED.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR POSSIBLE WATCHES AND WARNINGS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...THE RISK FOR SEVERE WEATHER WILL CONTINUE
UNTIL THE COLD FRONT EXITS THE REGION MONDAY AFTERNOON.

FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP ACROSS PARTS OF THE AREA ON TUESDAY...MAINLY ACROSS SOUTHERN
SOUTH CAROLINA...DUE TO A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH MAY EVENTUALLY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR ACTIVATION TONIGHT INTO MONDAY MORNING.

SCZ045-181000-
BERKELEY-
857 PM EST SUN FEB 17 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EST MONDAY FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT IS EXPECTED TO APPROACH
FROM THE WEST OVERNIGHT. AHEAD OF THE FRONT...SHOWERS AND
THUNDERSTORMS WILL ADVANCE INTO THE AREA TONIGHT...AND A FEW OF
THESE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN HAZARD WITH THESE
THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. HOWEVER...
LARGE HAIL AND ISOLATED TORNADOES MAY ALSO OCCUR. SEVERE WEATHER
MAY OCCUR ANYTIME AFTER 11 PM.

BECAUSE THE RISK FOR SEVERE WEATHER WILL BE GREATEST OVERNIGHT...
PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
MAKE SURE THE ALARM FEATURE ON THEIR NOAA WEATHER RADIO ALL HAZARDS
DEVICE IS SET TO THE ON POSITION BEFORE GOING TO BED.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR POSSIBLE WATCHES AND WARNINGS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

SEVERE THUNDERSTORMS...THE RISK FOR SEVERE WEATHER WILL CONTINUE
INTO MONDAY MORNING.

FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP TUESDAY DUE TO A COMBINATION OF STRONG WINDS AND LOW
RELATIVE
HUMIDITY VALUES. A FIRE WEATHER WATCH MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR ACTIVATION OVERNIGHT AND MONDAY MORNING.

AMZ330-350-352-181000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
857 PM EST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG/SEVERE THUNDERSTORMS...A STRONG COLD FRONT IS EXPECTED TO
APPROACH FROM THE WEST OVERNIGHT. AHEAD OF THE FRONT...SHOWERS
AND THUNDERSTORMS WILL ADVANCE INTO COASTAL COUNTIES OVERNIGHT...
ESPECIALLY AFTER 2 AM. A FEW OF THESE THUNDERSTORMS MAY PRODUCE
STRONG WIND GUSTS EXCEEDING 40 KNOTS. LARGE HAIL AND ISOLATED
WATERSPOUTS MAY ALSO OCCUR.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR POSSIBLE WATCHES AND WARNINGS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...THE RISK FOR SEVERE WEATHER WILL CONTINUE
INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR ACTIVATION OVERNIGHT INTO MONDAY MORNING.

AMZ374-181000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
857 PM EST SUN FEB 17 2008

...GALE WARNING IN EFFECT UNTIL 11 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...A STRONG COLD FRONT IS EXPECTED TO
APPROACH FROM THE WEST OVERNIGHT. AHEAD OF THE FRONT...SHOWERS
AND THUNDERSTORMS WILL ADVANCE INTO COASTAL COUNTIES OVERNIGHT...
ESPECIALLY AFTER 3 AM. A FEW OF THESE THUNDERSTORMS MAY PRODUCE
STRONG WIND GUSTS EXCEEDING 40 KNOTS. LARGE HAIL AND ISOLATED
WATERSPOUTS MAY ALSO OCCUR.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR POSSIBLE WATCHES AND WARNINGS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE WEATHER...THE RISK FOR SEVERE WEATHER WILL CONTINUE INTO
MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR ACTIVATION OVERNIGHT AND MONDAY.

AMZ354-181000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
857 PM EST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG/SEVERE THUNDERSTORMS...A STRONG COLD FRONT IS EXPECTED TO
APPROACH FROM THE WEST OVERNIGHT. AHEAD OF THE FRONT...SHOWERS
AND THUNDERSTORMS WILL ADVANCE INTO COASTAL COUNTIES OVERNIGHT...
ESPECIALLY AFTER 2 AM. A FEW OF THESE THUNDERSTORMS MAY PRODUCE
STRONG WIND GUSTS EXCEEDING 40 KNOTS. LARGE HAIL AND ISOLATED
WATERSPOUTS MAY ALSO OCCUR.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR POSSIBLE WATCHES AND WARNINGS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...THE RISK FOR SEVERE WEATHER WILL CONTINUE
INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR ACTIVATION OVERNIGHT AND MONDAY.

In the hours before

Special weather statement, Feb 17, 9:53 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
953 PM EST SUN FEB 17 2008

GAZ087-088-180345-
JENKINS-SCREVEN-
953 PM EST SUN FEB 17 2008

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND SCREVEN COUNTY
THROUGH 1045 PM EST...

AT 952 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR BIRDSVILLE...OR ABOUT 9 MILES NORTHWEST
OF MILLEN...MOVING NORTHEAST AT 50 MPH.

AREAS IN AND AROUND BUTTS...EMMALANE...HERNDON...HILLTONIA...
MILLEN...MILLHAVEN...PERKINS...ROCKY FORD...SCARBORO...SYLVANIA AND
WOODCLIFF WILL BE IMPACTED THROUGH 1045 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 17, 10:42 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1042 PM EST SUN FEB 17 2008

GAZ087-088-SCZ040-180415-
ALLENDALE-JENKINS-SCREVEN-
1042 PM EST SUN FEB 17 2008

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY...SCREVEN COUNTY
AND ALLENDALE COUNTY THROUGH 1115 PM EST...

AT 1039 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR LAWTON...OR ABOUT
6 MILES NORTH OF MILLEN...MOVING NORTHEAST AT 50 MPH.

AREAS IN AND AROUND MARTIN...MILLETT...HILLTONIA...MILLEN...MILLHAVEN
AND PERKINS WILL BE IMPACTED THROUGH 1115 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.